MAUDE Adverse Event Report: STRYKER GMBH FREEHAND DRILL IMN INSTRUMENTS Ø4.2X130MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH FREEHAND DRILL IMN INSTRUMENTS Ø4.2X130MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23514213S
Medical Device Problem Codes Off-Label Use (1494); Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the service&repair center in the netherlands reported a stryker drill bit found stuck in a depuy synthes attachment.The attachment isn't working properly; the customer didn't provide further information.¿.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was returned and found to be fully functional.Device inspection revealed the following: the received drill was visually inspected which shows clear deformation though out the drill cutting edges and tip have become blunt in nature, and the locking section is having material chipped off and bent inward which indicates forceful locking of the device.A functional test was performed with the sample drill machine in which we didn¿t find any issue in the assembly and disassembly of the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to being an off-label use as the component was used with another manufacturer component, which is confirmed from the available pictures.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
FREEHAND DRILL IMN INSTRUMENTS Ø4.2X130MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17470516
Report Number0009610622-2023-00273
Device Sequence Number15293034
Product Code LXH
UDI-Device Identifier07613327350289
UDI-Public07613327350289
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23514213S
Device Lot NumberKU151070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown